Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 2, 2012, 7:11 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 7:11 PM EDT (23:11 UTC)
- Expired
- Aug 2, 2012, 8:03 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 49 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS52 KILM 022311
SVRILM
NCC019-129-030015-
/O.NEW.KILM.SV.W.0141.120802T2311Z-120803T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
WESTERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PHOENIX...OR 6 MILES NORTHWEST OF LELAND...AND MOVING SOUTHEAST AT
20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WOODBURN...
LELAND...
BISHOP...
WINNABOW...
SILVER LAKE...
MYRTLE GROVE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3415 7783 3395 7792 3395 7810 3430 7820
3436 7811 3436 7808 3434 7808 3434 7806
3433 7805 3433 7800 3436 7798 3437 7799
3438 7797
TIME...MOT...LOC 2312Z 335DEG 18KT 3428 7806
$$
REK3 follow-up statements
866
WWUS52 KILM 022329
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT THU AUG 2 2012
NCC019-129-030015-
/O.CON.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
729 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN BRUNSWICK AND WESTERN NEW HANOVER COUNTIES...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOODBURN...OR 2 MILES WEST OF LELAND...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELVILLE...
BISHOP...TOWN CREEK...WINNABOW...WILMINGTON...MILL CREEK...SILVER
LAKE...MASONBORO...MYRTLE GROVE...BOILING SPRING LAKES...CAROLINA
BEACH AND KURE BEACH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3415 7783 3395 7792 3395 7810 3430 7820
3436 7811 3436 7808 3434 7808 3434 7806
3433 7805 3433 7800 3436 7798 3437 7799
3438 7797
TIME...MOT...LOC 2329Z 335DEG 18KT 3424 7803
$$
REK532
WWUS52 KILM 022355
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
755 PM EDT THU AUG 2 2012
NCC019-129-030015-
/O.CON.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
755 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL BRUNSWICK AND SOUTH CENTRAL NEW HANOVER COUNTIES...
AT 754 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SILVER LAKE...OR 8 MILES NORTHWEST OF
CAROLINA BEACH...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOILING
SPRING LAKES AND KURE BEACH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3422 7787 3415 7783 3395 7792 3396 7806
3418 7809
TIME...MOT...LOC 2355Z 346DEG 19KT 3411 7799
$$
REK019
WWUS52 KILM 030003
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT THU AUG 2 2012
NCC019-129-030014-
/O.CAN.KILM.SV.W.0141.000000T0000Z-120803T0015Z/
NEW HANOVER NC-BRUNSWICK NC-
803 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRUNSWICK AND
SOUTH CENTRAL NEW HANOVER COUNTIES IS CANCELED...
AT 759 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901 OR
877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3422 7787 3415 7783 3395 7792 3396 7806
3418 7809
TIME...MOT...LOC 0004Z 346DEG 19KT 3406 7798
$$
REKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:16 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 3:16 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT THU AUG 2 2012 .SYNOPSIS... BUILDING HIGH PRESSURE ALOFT WILL BRING NEAR TO SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND ACCOMPANIED BY ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENINGS. A WEAK COLD FRONT WILL APPROACH THE AREA MONDAY...BUT COULD LINGER AS IT WEAKENS SLOWLY THROUGH MID-WEEK...BRINGING INCREASING THUNDERSTORM CHANCES TO THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 300 PM THURSDAY...THE ILM FORECAST AREA APPEARS TO BE SITUATED BETWEEN 2 UPPER FEATURES PRESENTLY TRIGGERING CONVECTION NORTH AND SOUTH OF OUR ZONES. SEVERAL OUTFLOW BOUNDARIES WERE ENCROACHING OUR NORTHERN TIER...WHILE CONCURRENTLY THE SEA BREEZE FRONT WAS MAKING GOOD INLAND PROGRESS THIS AFTERNOON. THESE FEATURES COMBINED WITH LARGE SURFACE-BASED CAPES AND -9 TO -10 DEGREE CELSIUS AIR AT 500 MB...BUT SOMEWHAT DRY ALOFT WARRANTS ISOLATED CONVECTION THROUGH AFTERNOON INTO THE EARLY EVENING. WITH NO SIGNIFICANT UPSTREAM FEATURES OBSERVED IN WATER VAPOR ANALYSIS...THINK CONVECTION WILL BE STRONGLY TIED TO DIURNAL HEATING...AND ANTICIPATE DIMINISHING STORMS INTO MIDDLE EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...PRETTY TYPICAL EARLY AUGUST WEATHER EXPECTED ACROSS THE EASTERN CAROLINAS FOR THE SHORT TERM. RESIDUAL TROUGH AT 500MB WILL BE SQUEEZED OUT BY MID LEVEL RIDGES ADVANCING BOTH FROM THE WEST AND THE EAST. GUIDANCE INDICATES THAT SOME PORTION OF THIS TROUGH WILL LAST WELL INTO FRIDAY WITH SLIGHTLY LOWER 1000-500MB THICKNESSES AND COOLER 500MB TEMPS...EVEN AS THE VORT ITSELF WEAKENS SIGNIFICANTLY. WITH PWATS AROUND 1.75 INCHES...SOMEWHAT ENHANCED ML LAPSE RATES...AND SURFACE TEMPS RISING INTO THE LOW 90S...BELIEVE THERE WILL BE AT LEAST ISOLATED CONVECTION FOCUSED PRIMARILY ON THE SEA BREEZE FRIDAY. LIKE THE INHERITED SCHC POP FRIDAY AND WILL MAKE ONLY MINIMAL UPDATES TO THAT. AS RIDGE ELONGATES AND BUILDS OVERHEAD SATURDAY...OVERALL CONVECTIVE COVERAGE WILL BE LESS. IT IS INTERESTING TO NOTE THAT EVEN AS 500MB TEMPS RISE...850MB TEMPS FALL SLIGHTLY SO SURFACE TEMPS WILL BE A LITTLE COOLER SATURDAY...RIGHT AROUND 90. SOME DRIER MID LEVEL AIR AND MUCH WEAKER ML LAPSE RATES SUGGESTS CONVECTION WILL BE HARD TO COME BY SATURDAY...BUT WILL CONTINUE SCHC POP ALONG THE SEA BREEZE DURING THE AFTN. MINS EACH NIGHT WILL BE RIGHT AROUND CLIMO...71-74 MOST PLACES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 300 PM THURSDAY...MAIN FEATURES AT THE MID LEVELS WILL BE A SIGNIFICANT SHORTWAVE MOVING ACROSS THE GREAT LAKES EARLY WITH MID LEVEL RIDGING TAKING PRECEDENCE LATER IN THE PERIOD. AT THE SURFACE...THE AFOREMENTIONED SHORTWAVE WILL PUSH A FRONT DOWN NORTH OF THE AREA EARLY NEXT WEEK MAKING ITS CLOSEST APPROACH LATE TUESDAY INTO WEDNESDAY. AFTER A BRIEF LULL OR STALL...A SECONDARY FRONT BUOYED BY HEIGHT FALLS ACROSS THE EASTERN U.S. THURSDAY WILL MOVE THE BOUNDARIES CLOSER. POPS INCREASE FROM SUNDAYS MINIMAL CHANCE VALUES TO LOW CHANCE MONDAY AND TUESDAY. WEDNESDAYS FORECAST REPRESENTS A SLIGHT DECREASE IN VALUES FOLLOWED THURSDAY BY AN INCREASE. NO SIGNIFICANT CHANGES TO TEMPERATURE FORECAST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...VFR EXPECTED THROUGH VALID PERIOD...WITH EXCEPTION OF POTENTIAL FOG OVERNIGHT INTO FRIDAY. SOUTH-SOUTHWEST WINDS AOB 10 KTS WITH FEW/SCT MID AND HIGH LEVEL CLOUDS WILL CONTINUE THROUGHOUT THE DAY. HAVE INTRODUCED FOR THIS AFTERNOON AND EVENING...WITH SOME DEVELOPMENT ALREADY JUST NORTH OF OUR AREA. ANY ACTIVITY THAT IS ABLE TO DEVELOP WILL BE ISOLATED IN NATURE...AND COULD POTENTIALLY CREATE BRIEF RESTRICTIONS...THOUGH CONFIDENCE IS LOW. INTO THE OVERNIGHT HOURS...VFR WILL PREVAIL WITH WITH WINDS BECOMING LIGHT. POSSIBILITY OF FOG DEVELOPMENT CANNOT BE RULE OUT OVERNIGHT...ESPECIALLY AT THE INLAND SITES. COULD CREATE MVFR/BRIEF IFR/CONDITIONS. AFTER DAYBREAK...FOG WILL DISSIPATE ALLOWING VFR TO PREVAIL WITH SOUTHWEST WINDS AOB 8 KTS. EXTENDED OUTLOOK...CHANCE OF MORNING MVFR VSBYS IN BR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...OUTSIDE OF TSTMS WINDS AND SEAS SHOULD NOT POSE MUCH HAZARD FOR MARINERS THROUGH DAYBREAK FRIDAY...WITH SSW WINDS 10-15 KT AND SEAS OF 2-4 FEET...HIGHEST OUTER PORTION. TSTMS MAY FIRE OVERNIGHT OFFSHORE DUE TO A DISTURBANCE ALOFT OVER EASTERN NORTH CAROLINA DROPPING TO THE SE. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE HEADING OUT LATE TONIGHT OR EARLY FRIDAY MORNING TO AVOID AN AVOIDABLE ENCOUNTER WITH LOCALLY ROUGH SEAS AND WINDS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...PRETTY UNIFORM CONDITIONS ACROSS THE WATERS THROUGH THE SHORT TERM AS BERMUDA RIDGE BEGINS TO RIDGE BACK TO THE WEST FROM THE ATLANTIC OCEAN. S/SW WINDS OF AROUND 10 KTS WILL PERSIST FRIDAY AND SATURDAY...WITH MINOR FLUCTUATIONS UP TO 15 KTS POSSIBLE AT TIMES. THESE WINDS WILL PRODUCE A 2-3FT/5SEC SW WIND WAVE...WHICH WILL COMBINE WITH A 2FT/8SEC SE SWELL TO CREATE 2-3 FT SEAS ACROSS ALL COASTAL ZONES. LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY...ROUTINE SUMMERTIME CONDITIONS EXPECTED FOR THE COASTAL WATERS THROUGH THE PERIOD. WIND SPEEDS DO INCREMENTALLY INCREASE THROUGH THE PERIOD AS A FRONT EDGES EVER SO CLOSER FROM THE NORTH. EXPECT 10-15 KNOTS THROUGHOUT THE PERIOD WITH ACTUAL WINDS CLOSER TO THE LOWER END OF THE RANGE EARLY AND HIGHER LATE. THE LATEST WAVEWATCH IS ADVERTISING SEAS IN A NARROW RANGE OF 2-3 FEET WHICH SEEMS REASONABLE CONSIDERING THE SYNOPTIC PATTERN. && .TIDES/COASTAL FLOODING... AS OF 300 PM THURSDAY...ANOTHER COASTAL FLOOD ADVISORY WILL BE REQUIRED FOR THE CAPE FEAR RIVER NEAR DOWNTOWN WILMINGTON FOR MINOR BUT NON- HAZARDOUS WATER ENCROACHMENT OF LOCAL ROADWAYS. HIGH TIDE IS NEAR 11 PM DOWNTOWN AND WE WILL RUN THE COASTAL FLOOD ADVISORY FROM 10PM-1AM TONIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...MJC SHORT TERM...JDW LONG TERM...SHK AVIATION...MJC/SGL MARINE...MJC/JDW/SHK TIDES/COASTAL FLOODING...MJC
Hazardous weather outlook, Aug 2, 3:54 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 354 PM EDT THU AUG 2 2012 NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056- 032000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 354 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-032000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 354 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-032000- INLAND NEW HANOVER- 354 PM EDT THU AUG 2 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY IN EFFECT FOR THE CAPE FEAR AT DOWNTOWN WILMINGTON FROM 10 PM THIS EVENING TO 1 AM EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Aug 2, 6:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
626 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL ATKINSON 34.53N 78.17W
08/02/2012 E1.00 INCH PENDER NC NWS EMPLOYEE
QUARTER SIZE HAIL
&&
EVENT NUMBER ILM1200307
ROSSLocal storm report, Aug 2, 6:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL KELLY 34.47N 78.32W
08/02/2012 E1.00 INCH BLADEN NC PUBLIC
NICKLEL SIZE HAIL HAS INCREASED TO QUARTER SIZE
&&
EVENT NUMBER ILM1200308
ROSSLocal storm report, Aug 2, 6:30 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL KELLY 34.47N 78.32W
08/02/2012 E1.75 INCH BLADEN NC PUBLIC
NICKEL SIZE HAIL HAS INCREASED TO GOLF BALL SIZE
&&
CORRECTED EVENT
EVENT NUMBER ILM1200308
ROSSSpecial weather statement, Aug 2, 6:42 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT THU AUG 2 2012
NCZ096-099-105-107-109-022315-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
642 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 715 PM EDT...
AT 642 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ARCADIA...OR ABOUT 18 MILES NORTHWEST OF LELAND...MOVING EAST AT
10 MPH.
SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...CURRIE...
DELCO...FREEMAN...KELLY...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...PHOENIX AND POINT CASWELL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3452 7785 3437 7776 3424 7828 3430 7837
3448 7837
TIME...MOT...LOC 2242Z 270DEG 6KT 3439 7826
15Special weather statement, Aug 2, 6:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
651 PM EDT THU AUG 2 2012
SCZ032-033-022345-
FLORENCE-MARION-
651 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND MARION
COUNTIES THROUGH 745 PM EDT...
AT 651 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HYMAN...OR ABOUT 11 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 5
MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...BRITTON NECK...GRESHAM...
HANNAH...HYMAN...KINGSBURG...PAMPLICO...POSTON AND RAINS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3416 7954 3419 7928 3401 7934 3384 7932
3387 7963 3412 7961
TIME...MOT...LOC 2251Z 270DEG 6KT 3398 7962
REK!Special weather statement, Aug 2, 7:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT THU AUG 2 2012
SCZ039-030000-
WILLIAMSBURG-
704 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG COUNTY THROUGH
800 PM EDT...
AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOURDIN...OR ABOUT 6 MILES NORTHEAST OF SAINT STEPHEN...MOVING EAST
AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...EARLE...GOURDIN...
HEBRON...HEBRON CROSSROADS...NIXONVILLE...SALTERS...TRIO...
GREELEYVILLE AND LANE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3388 7987 3347 7957 3337 7963 3334 7968
3330 7968 3332 7970 3332 7974 3337 7979
3337 7981 3340 7985 3344 7988 3349 7997
3350 8004 3355 8008
TIME...MOT...LOC 2304Z 252DEG 9KT 3347 7986
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:35 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 9 hr |
| Aug 2, 3:49 PM EDT | Special Weather Statement | ILM | Robeson | 56 min |
| Aug 2, 5:17 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| Aug 2, 5:30 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 60 min |
| Aug 2, 5:43 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 62 min |
| Aug 2, 6:42 PM EDT | Special Weather Statement | ILM | Pender | 33 min |
| Aug 2, 7:55 PM EDT | Special Weather Statement | ILM | Robeson | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.